Alert archive / Montana / High Wind Warnings in 2018
High Wind Warning 14, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Dec 28, 2018, 2:00 PM MST. It took effect at Dec 28, 2018, 11:00 PM MST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2018, 2:00 PM MST (21:00 UTC)
- In effect from
- Dec 28, 2018, 11:00 PM MST
- Expired
- Dec 30, 2018, 3:01 AM MST
- In force
- 28 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
037 WWUS75 KTFX 282100 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 200 PM MST Fri Dec 28 2018 MTZ009-048-291200- /O.UPG.KTFX.HW.A.0015.181229T0900Z-181230T1500Z/ /O.NEW.KTFX.HW.W.0014.181229T0600Z-181230T1500Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 200 PM MST Fri Dec 28 2018 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MST SUNDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from 11 PM this evening to 8 AM MST Sunday. the High Wind Watch is no longer in effect. * WINDS...West 40 to 60 mph with gusts up to 95 mph. * TIMING...Early Saturday morning through Sunday Morning. The period of strongest winds is expected Saturday afternoon through Saturday evening. * IMPACTS...Strong winds could blow down limbs, trees, and power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ010-044-046-049-291200- /O.UPG.KTFX.HW.A.0015.181229T1500Z-181230T1500Z/ /O.NEW.KTFX.HW.W.0014.181229T1200Z-181230T1500Z/ Eastern Glacier-Toole-Eastern Pondera-Eastern Teton- Including Cut Bank, Shelby, Sunburst, Brady, Conrad, Fairfield, and Dutton 200 PM MST Fri Dec 28 2018 ...HIGH WIND WARNING IN EFFECT FROM 5 AM SATURDAY TO 8 AM MST SUNDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from 5 AM Saturday to 8 AM MST Sunday. the High Wind Watch is no longer in effect. * WINDS...West 35 to 45 mph with gusts up to 70 mph. * TIMING...Early Saturday morning through Sunday Morning. The period of strongest winds is expected Saturday afternoon through Saturday evening. * IMPACTS...Strong winds could blow down limbs, trees, and power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ011-013-045-047-051-291200- /O.EXA.KTFX.HW.A.0015.181229T1500Z-181230T1500Z/ Hill-Chouteau-Liberty-Blaine-Fergus- Including Havre, Rocky Boy, Rudyard, Fort Benton, Carter, Big Sandy, Chester, Whitlash, Chinook, Harlem, Hays, Lewistown, Winifred, Lewistown Divide, and Grass Range 200 PM MST Fri Dec 28 2018 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... The National Weather Service in Great Falls has issued a High Wind Watch, which is in effect from Saturday morning through Sunday morning. * WINDS...West 25 to 35 mph with gusts up to 60 mph. * TIMING...Early Saturday morning through Sunday Morning. * IMPACTS...Strong winds could blow down limbs, trees, and power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$ MTZ014-291200- /O.EXT.KTFX.HW.A.0015.181229T1500Z-181230T1500Z/ Central and Southern Lewis and Clark- Including Helena, Lincoln, MacDonald Pass, and Rogers Pass 200 PM MST Fri Dec 28 2018 ...HIGH WIND WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... * WINDS...Southwest 30 to 40 mph with gusts up to 70 mph. * TIMING...Early Saturday morning through Sunday Morning. * IMPACTS...Strong winds could blow down limbs, trees, and power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$ MTZ012-050-291200- /O.CON.KTFX.HW.A.0015.181229T1500Z-181230T1500Z/ Cascade-Judith Basin- Including Great Falls, Cascade, Belt, Kings Hill Pass, Raynesford, Stanford, and Hobson 200 PM MST Fri Dec 28 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... * WINDS...Southwest 30 to 40 mph with gusts up to 60 mph. * TIMING...Early Saturday morning through Sunday Morning. * IMPACTS...Strong winds could blow down limbs, trees, and power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$ http://www.weather.gov/greatfalls
3 follow-up statements
963 WWUS75 KTFX 291003 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 303 AM MST Sat Dec 29 2018 MTZ011>014-045-047-050-051-292300- /O.UPG.KTFX.HW.A.0015.181229T1500Z-181230T1500Z/ /O.EXB.KTFX.HW.W.0014.181229T1500Z-181230T1500Z/ Hill-Cascade-Chouteau-Central and Southern Lewis and Clark- Liberty-Blaine-Judith Basin-Fergus- Including Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Chester, Whitlash, Chinook, Harlem, Hays, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 303 AM MST Sat Dec 29 2018 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 AM MST SUNDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from 8 AM this morning to 8 AM MST Sunday. the High Wind Watch is no longer in effect. * WINDS...West 30 to 40 mph with gusts up to 60 mph over the plains. Gusts up to 70 mph at higher elevations. * TIMING...Early Saturday morning through Sunday Morning. * IMPACTS...Strong winds could blow down limbs, trees, and power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ009-048-292300- /O.CON.KTFX.HW.W.0014.000000T0000Z-181230T1500Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 303 AM MST Sat Dec 29 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY... * WINDS...West 40 to 60 mph with gusts up to 95 mph. * TIMING...Early Saturday morning through Sunday Morning. The period of strongest winds is expected Saturday afternoon through Saturday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ010-044-046-049-292300- /O.CON.KTFX.HW.W.0014.181229T1200Z-181230T1500Z/ Eastern Glacier-Toole-Eastern Pondera-Eastern Teton- Including Cut Bank, Shelby, Sunburst, Brady, Conrad, Fairfield, and Dutton 303 AM MST Sat Dec 29 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY... * WINDS...West 35 to 45 mph with gusts up to 70 mph. * TIMING...Early Saturday morning through Sunday Morning. The period of strongest winds is expected Saturday afternoon through Saturday evening. * IMPACTS...Strong winds could blow down limbs, trees, and power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ http://www.weather.gov/greatfalls
008 WWUS75 KTFX 292140 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 240 PM MST Sat Dec 29 2018 MTZ009-048-301200- /O.CON.KTFX.HW.W.0014.000000T0000Z-181230T1500Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 240 PM MST Sat Dec 29 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY... * WINDS...West 35 to 50 mph with gusts up to 90 mph. * TIMING...Now through Sunday Morning. The period of strongest winds is expected this afternoon through this evening. * IMPACTS...Strong winds could blow down limbs, trees, and power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ010-044-046-049-301200- /O.CON.KTFX.HW.W.0014.000000T0000Z-181230T1500Z/ Eastern Glacier-Toole-Eastern Pondera-Eastern Teton- Including Cut Bank, Shelby, Sunburst, Brady, Conrad, Fairfield, and Dutton 240 PM MST Sat Dec 29 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY... * WINDS...West 35 to 45 mph with gusts up to 65 mph. * TIMING...Now through Sunday Morning. The period of strongest winds is expected this afternoon through this evening. * IMPACTS...Strong winds could blow down limbs, trees, and power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ011>014-045-047-050-051-301200- /O.CON.KTFX.HW.W.0014.000000T0000Z-181230T1500Z/ Hill-Cascade-Chouteau-Central and Southern Lewis and Clark- Liberty-Blaine-Judith Basin-Fergus- Including Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Chester, Whitlash, Chinook, Harlem, Hays, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 240 PM MST Sat Dec 29 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY... * WINDS...West 25 to 35 mph with gusts up to 65 mph. * TIMING...Now through Sunday Morning. * IMPACTS...Strong winds could blow down limbs, trees, and power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ http://www.weather.gov/greatfalls
468 WWUS75 KTFX 301001 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 301 AM MST Sun Dec 30 2018 MTZ009>014-044>051-301115- /O.CAN.KTFX.HW.W.0014.000000T0000Z-181230T1500Z/ Northern Rocky Mountain Front-Eastern Glacier-Hill-Cascade- Chouteau-Central and Southern Lewis and Clark-Toole-Liberty- Eastern Pondera-Blaine-Southern Rocky Mountain Front- Eastern Teton-Judith Basin-Fergus- 301 AM MST Sun Dec 30 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Great Falls has cancelled the High Wind Warning. Strong and gusty winds that affected the region have diminished below warning criteria early this morning. As a result, the High Wind Warning has been cancelled. $$ http://www.weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 28, 5:00 AM MST, 9 hours earlier.
Area forecast discussion, Dec 28, 5:00 AM MST, 9 hours before
Area Forecast Discussion National Weather Service Great Falls MT Issued by National Weather Service Glasgow MT 500 AM MST Fri Dec 28 2018 .SYNOPSIS... Patchy fog and light snow showers will linger over southwest Montana early this morning as a weak high pressure exits to the east today. With the approach of the next weather system from the west, southwest winds will begin increasing tonight and becoming very strong Saturday into Sunday morning. Snow is also expected in the mountains with this system. .DISCUSSION...Weak high pressure will slide east this morning bringing a decrease in snow showers over southwest and south central Montana. Clearing skies and dry conditions are anticipated as the next system begins taking shape off the BC coast. Chinook conditions will develop overnight with very windy conditions along the northern Rockies Front by Saturday morning. The strong winds will spread through central Montana on Saturday. The low pressure system driving the winds will drop a cold front across the state early on Sunday. Snow is expected along the continental divide and out into the Little Belt and Big Snowy mountains through Sunday evening. With the potential for strong winds initially, and then combining with snow, have continued the High Wind Watch and Winter Storm Watch. Much colder temperatures will follow the frontal passage for Monday but should be short lived with upper ridge rebounding by Tuesday. This could lead to another wind event along the Rocky Mountain Front by Wednesday. && .AVIATION... Updated 12Z. Low clouds, fog and light snow showers are clearing out of the TAF sites early this morning. Some sites will keep MVFR conditions for this morning, but should clear to VFR by the afternoon. MVFR conditions could return by early Saturday morning with a system bringing some snow showers. Winds will also be increasing. && .PRELIMINARY POINT TEMPS/POPS... GTF 31 20 46 29 / 10 0 20 20 CTB 30 21 46 24 / 10 0 20 30 HLN 28 14 41 29 / 10 0 30 30 BZN 25 8 34 25 / 10 10 40 30 WEY 17 -4 15 6 / 10 10 50 70 DLN 23 6 33 22 / 10 0 20 40 HVR 28 15 45 26 / 10 0 20 40 LWT 27 12 43 27 / 10 0 10 20 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Saturday morning through Sunday morning Cascade...Eastern Glacier...Eastern Pondera...Eastern Teton... Judith Basin...Toole. High Wind Watch from late tonight through Sunday morning Central and Southern Lewis and Clark...Northern Rocky Mountain Front... Southern Rocky Mountain Front. Winter Storm Watch from Saturday evening through Sunday afternoon Central and Southern Lewis and Clark...Northern Rocky Mountain Front...Southern Rocky Mountain Front. Winter Storm Watch from late Saturday night through Sunday evening Cascade...Judith Basin...Meagher. && http://www.weather.gov/greatfalls
Nearby
High Wind Warnings in Montana, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.